MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX25018UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a mildly tortuous, severely calcified lesion exhibiting 99.9% stenosis located in the mid and moderately calcified lesion located in the proximal left circumflex (cx) artery.The device was inspected with no issues noted.Negative prep was not performed.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent deformation occurred in vivo during positioning/advancement.The procedure was completed using another resolute onyx stent of a smaller size.The patient was reported to be alive with no injuries.
 
Additional Manufacturer Narrative
Correction: event date updated it was stated that the stent initially could not cross and when it was pulled back the stent was sheared by the calcium in the vessel.A 1.5 x 15 mm non-medtronic balloon was then used to treat the mid-distal area of subtotal occlusion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: relevant history it was stated that when the stent initially could not cross, it was pulled back and the stent sheared.Before deformation occurred, a 2.25 x 15 mm sprinter legend was inflated in the proximal and mid vessel.12 atm for ten second, 14 atm for ten seconds and 14 atm for 10 seconds.The 2.25 x 15 mm balloon would not cross.A 1.25 x 12 mm balloon was attempted and inflated at 16 atm for 10 seconds which subsequently ruptured the balloon.A non-medtronic guide catheter was used to get a 1.5 x 15mm balloon through which also ruptured due to high atm pressure being applied.A 2.0x 20 mm balloon was used which also would not cross.A 1.5 x 15 mm non-medtronic balloon was then used which successfully cross the lesion.A 82.5 x 15 mm resolute onyx was then deployed to the ostial/proximal/mid circumflex at 12 atm for 10 second.The lesion then was stented with a 2.75 x 38 mm onyx overlapping the 82.5 x 15mm stent at 14 atm for 10 seconds.This resulted in 0% residual stenosis.A guide wire was placed down the left anterior descending with the help of a 1.5 x 20 mm non-medtronic balloon.The non-medtronic balloon was inflated seven times at 15 and 16 atm each for 15 seconds.The lad was then stented with a 225 x 38 mm onyx at 16 atm for 10 seconds.The ostial/proximal vessel was then stented overlapping the 2.5 x 18 mm onyx at 18 atm for 10 seconds.Resulting in excellent flow in the mid and distal vessel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: procedural image review shows a severely calcified, 99.9% occluded lcx.A ronyx stent is attempted to be delivered to the lesion site but can not pass through the calcified vessel.Images show an attempt to retrieve the stent but it appears that the severe calcification in the vessel causes stent deformation.Many attempts are made to dilate the vessel with sprinter legend balloons but images suggest that the calcification is too compacted for dilation.One image appears to show evidence of a balloon burst.Following successful attempts at dilating the vessel, 2 ronyx stents are deployed successfully to the lcx.Improved blood flow through the lcx is shown after implantation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the distal stent wraps with struts raised and stretched.No deformation was evident to the distal tip.The inner lumen patency could not be verified with a 0.015 inch mandrel most likely due to hardened blood in the guidewire lumen.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key10975031
Report Number9612164-2020-04826
Device Sequence Number16952692
Product Code NIQ
UDI-Device Identifier00643169556812
UDI-Public00643169556812
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2022
Device Model NumberRONYX25018UX
Device Catalogue NumberRONYX25018UX
Device Lot Number0010240715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer12/16/2020
12/16/2020
01/27/2021
02/24/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date12/23/2020
12/23/2020
02/22/2021
03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight72